Alert archive / Minnesota / Special Weather Statements in 2011

Special Weather Statement, NWS Twin Cities, MN

June 27, 2011Todd County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Jun 27, 2011, 5:49 AM CDT for Todd County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2011, 5:49 AM CDT (10:49 UTC)
Expired
Jun 27, 2011, 6:15 AM CDT
In force
26 min
Issued by
NWS Twin Cities, MN

County Todd County, MN

The radar

The Minneapolis radar (KMPX), 196 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2011-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2011-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
421 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS83 KMPX 271049
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT MON JUN 27 2011

MNZ042-271115-
TODD-
549 AM CDT MON JUN 27 2011

...THUNDERSTORMS MOVING INTO NORTHERN TODD COUNTY THROUGH 615 AM 
CDT...

AT 544 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BERTHA. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  STAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4637 9472 4615 9515 4616 9516 4636 9517
      4637 9516 4638 9473
TIME...MOT...LOC 1049Z 232DEG 31KT 4627 9515

$$

JLT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:57 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jun 27, 1:57 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
157 AM CDT MON JUN 27 2011

.DISCUSSION...
LARGE CONVECTIVE CLUSTER CENTERED OVER IOWA EARLIER TDA...MOVING
SOUTHEAST WITH CONVECTIVE BANDS EXTENDING NORTH OVER MN AND WESTERN
WISCONSIN. THIS ACTIVITY WAS MAINLY OCCURRING AHEAD OF A COLD FRONT.
THE BEST MOISTURE TRANSPORT AND MOISTURE CONVERGENCE DEVELOPS OVER
WESTERN WISCONSIN BY THIS AFTERNOON. STEEP LAPSE RATES ALONG WITH A
COLD POOL MOVING OVER WESTERN AND NORTHERN MINNESOTA THIS AFTERNOON.
AIRMASS WILL BECOME UNSTABLE ENOUGH TO TRIGGER SOME SCATTERED OR
WIDELY SCATTERED SHRA/TSRA OVER WESTERN AND CENTRAL MINNESOTA. BY
EVENING MUCH OF THE SHRA/TSRA ACTIVITY SHOULD HAVE LIFTED WELL TO
THE NORTH AND EAST OF OUR FORECAST AREA.

TONIGHT...HIGH PRESSURE WILL BUILDS OVER THE AREA. THUS...A DRY
FORECAST THROUGH WEDNESDAY. KEPT A SMALL POPS GOING OVER WEST
CENTRAL MINNESOTA WEDNESDAY. BACK OFF ON THE PRECIPITATION CHANCES
THE REST OF THE PERIODS...AS WEAK SHORTWAVE TROUGHS DEPICTED IN THE
MEDIUM RANGE MODELS...WILL DAMPEN ACROSS MN AND UPPER MIDWEST DURING
THE LATTER HALF OF THE FORECAST.

&&

.AVIATION.../06Z TAF ISSUANCE/

NO MAJOR CHANGES TO THE TAF ISSUED AT 00Z...AS BEST CHANCES FOR
THUNDERSTORMS IN WESTERN MN FALL BETWEEN 06Z AND 10Z...AND IN
EASTERN MN AND WESTERN WI BETWEEN 09Z AND 14Z. THE OVERALL
COVERAGE OF SHOWERS AND STORMS WILL BEGIN TO INCREASE OVER THE
NEXT FEW HOURS AS LOW PRESSURE SYSTEM CONTINUES SLIDING TO THE
EAST. ALSO EXPECT THE HIGH CIRRUS CANOPY CURRENTLY IN PLACE TO BE
UNDERCUT BY MVFR CEILINGS THIS MORNING. SOME LOCATIONS WILL
LIKELY SEE IFR CONDITIONS AS WELL THIS MORNING. CLEARING FROM WEST
TO EAST OF LOW CEILINGS AND RAIN BEGINS EARLY THIS AFTERNOON AND
LASTS THROUGH THE EVENING.

KMSP...CONTINUED THE THUNDER CHANCES IN THE FORECAST FOR THIS
MORNING. ALTHOUGH THE SPECIFIC TIMING AND PLACEMENT IS STILL
SOMEWHAT UNCERTAIN...THUNDERSTORM COVERAGE SHOULD INCREASE THIS
MORNING AND THE AIRPORT SHOULD AT LEAST HAVE RAIN IN THE AREA FOR
THE MORNING RUSH. WINDS SHOULD KEEP THEIR SOUTHEAST DIRECTION AND
REMAIN LIGHT OVER THE NEXT 6-9 HOURS...GRADUALLY INCREASING EARLY
THIS AFTERNOON. THIS WILL ALSO BE AROUND THE SAME CEILINGS IMPROVE
AND ANY REMAINING RAIN SLIDES EAST...BETWEEN 15-18Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 27, 3:23 AM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 AM CDT MON JUN 27 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
280830-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
323 AM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY WITH THE MAIN THREAT
LOCALLY HEAVY RAIN. NO SEVERE WEATHER IS EXPECTED WITH THESE
STORMS.

SEVERAL RIVERS ARE NEAR OR ABOVE FLOOD STAGE ACROSS THE AREA.
SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR FURTHER
INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERAL RIVERS ARE NEAR OR ABOVE FLOOD STAGE ACROSS THE AREA. SEE
THE LATEST RIVER FLOOD WARNINGS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 27, 4:50 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 AM CDT MON JUN 27 2011

MNZ041-271015-
DOUGLAS-
450 AM CDT MON JUN 27 2011

...THUNDERSTORMS MOVING INTO EXTREME NORTHWEST DOUGLAS COUNTY
THROUGH 515 AM CDT...

AT 448 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 3 MILES NORTHWEST OF ERDAHL. THIS STORM WAS MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  EVANSVILLE.
  MELBY.
  MILLERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4611 9557 4611 9533 4610 9533 4594 9577
      4609 9578 4611 9575 4612 9558
TIME...MOT...LOC 0949Z 235DEG 34KT 4603 9584

JLT
Special weather statement, Jun 27, 5:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 AM CDT MON JUN 27 2011

MNZ042-271115-
TODD-
549 AM CDT MON JUN 27 2011

...THUNDERSTORMS MOVING INTO NORTHERN TODD COUNTY THROUGH 615 AM
CDT...

AT 544 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES WEST OF BERTHA. THIS STORM WAS MOVING NORTHEAST
AT 35 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HEWITT.
  STAPLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4637 9472 4615 9515 4616 9516 4636 9517
      4637 9516 4638 9473
TIME...MOT...LOC 1049Z 232DEG 31KT 4627 9515

JLT

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 4:50 AM CDTSpecial Weather StatementMPXDouglas25 min

Nearby

Special Weather Statements in Minnesota, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.